A 93-year-old patient with a history of chronic heart failure, ischemic heart disease (after four PCIs with implantation of stents into the RCx), hypertension, permanent atrial fibrillation and the transient ischemic attack was admitted to the department of internal medicine due to dyspnea and signs of lower respiratory tract infection.
Chest X-ray revealed infiltration on the left side. Antibiotics (amoxicillin + clavulanic acid + clarithromycin) and diuretic therapy ware started. On the day of admission to your ICU, she presented with persistent ventricular tachycardia of 190 bpm. An attempt of pharmacological cardioversion by the administration of 300 mg of amiodarone i.v. was not successful. Contrary, she lost consciousness. After CPR (5 minutes, 2x adrenalin 1 mg i.v. and electrical cardioversion for VF), heart rhythm was back with a palpable pulse. The patient was transferred to the ICU.
In the ICU, central venous catheter and arterial cannula were inserted, circulation was supported by continuous administration of noradrenaline 2 mg/h and adrenaline 0.1 mg/h. The patient had cold peripheries with severe vasoconstriction accompanied by anuria.
Admission ECG: 3rd degree AV block (P waves: 60/min, ventricular rhythm: 45/min, an image of RBBB). Lab tests: lactate 11 mmol/l, BE -9 mmol/l.
Ultrasonography was performed to assess pathophysiology of the shock: